MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012276-08
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Arrest (1762); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914)
Date of Event 01/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet completed.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the patient presented in stable condition after experiencing an acute myocardial infarction, but percutaneous intervention (pci) was determined to be urgent.After successful stent implantation in the left circumflex coronary artery, a 3.5x8mm trek balloon was advanced for stent post-dilatation, but the balloon failed to inflate during the first inflation.At that point, electrocardiogram (ecg) changes were noted, the patient became seriously hypotensive and went into cardiac arrest.Air was noted in all branches of the left coronary and a hole was noted on the shaft of the trek catheter.Advance cardiopulmonary resuscitation was initiated, including intubation, medications and cardiac compressions.After 15 minutes, the patient recovered and after 2 days, the patient was extubated, with no adverse sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported inflation issue and leak were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The reported patient effects of air embolism and hypotension are listed in the coronary dilatation catheters (cdc), trek rx, global, instructions for use as known patient effects.The investigation determined the reported leak, inflation issue, additional treatment, treatment with medications and hospitalization appear to be related to operational context.A conclusive cause for the reported patient effects of air embolism, hypotension, ekg/ecg changes and cardiac arrest and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11298776
Report Number2024168-2021-00999
Device Sequence Number17383516
Product Code LOX
UDI-Device Identifier08717648138553
UDI-Public08717648138553
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number1012276-08
Device Catalogue Number1012276-08
Device Lot Number91206G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;